MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER
Model Number M003468150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the guidewire (subject device) was stuck inside the posterior communicating artery (pca) when the physician attempted to remove the subject guidewire.The physician made several attempts to remove the subject guidewire but was not successful.The physician had to cut the subject guidewire at the groin and leave it behind in the patient's anatomy.The physician indicated that the guidewire was possibly advanced into a small pca side branch rather than the larger parent trunk as expected.A small volume of subarachnoid hemorrhage was noted in patient around the distal end of the subject guidewire post procedure.It was reported that the patient has been made palliative.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, and continuous flush was maintained throughout the clinical procedure.According to the physician, the wire became firmly stuck in the patient's left pca (posterior communicating artery) territory.The wire was possibly advanced into a small pca side branch rather than the larger parent trunk as expected.The guide wire was cut at the groin with a wire cutter and had to be left behind in the patient.The un-retrieved fragment was not removed from the patient's anatomy and a small volume subarachnoid hemorrhage was noted around the distal end of the wire post op.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TRANSEND 14 FLOPPY 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11298368
Report Number3008853977-2021-00004
Device Sequence Number3478862
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberM003468150
Device Catalogue NumberM003468150
Device Lot Number25435858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WINGSPAN STENT (STRYKER); WIRE CUTTER (UNKNOWN MANUFACTURER); WINGSPAN STENT (STRYKER); WIRE CUTTER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;